Multi-vitamin side effects

November 12, 2012

Multi-vitamin side effects

Multi-vitamins are becoming increasingly popular with a wide range of people and for good reason. However despite the many health benefits they have to offer, it is always good to be aware of the side effects.

Multi-vitamins

Multi-vitamins are great way to boost you diet without having to worry too much that you diet contains all of the vitamins and nutrients that we are always hearing about. They are a great benefit to individuals who have a naturally occurring deficiency in a certain vitamin due to a health condition. In other cases people chose to take certain supplements or multi-vitamins that have been recommended to improve the health or functioning of a particular part of the body such as memory or the immune system. As much good as they do, it is also wise to be aware of the multi-vitamin side effects that occur for a number of reasons whether it is misuse or allergies.

Serious side effects

In most cases the only time serious multi-vitamin side effects will occur is if someone has accidently over-dosed on a certain vitamin or mineral. It is important to closely follow the guidelines provided on the pack in terms of daily dosage. Whilst calcium, iron and zinc are all essential for the proper functioning of the body, too much of any one of them can lead to some severe side effect and health problems. A few examples include:

  • Heart palpitations

  • Confusion

  • Tooth stains

  • Increased urination

  • Stomach bleeding

Overdosing on vitamins A,D,E or K has the potential to be very serious and can even result in death. Early signs of multi-vitamin side effects in these cases include:

  • Weight loss

  • Splitting headache

  • Changes to menstruation

  • Back pain

  • Easily bruised

Mild side effects

Mild multi-vitamin side effects can occur when taken on an empty stomach and can include the following:

  • Queasiness

  • Constipation

  • Diarrhoea

  • Headache

  • Foul taste in the mouth

  • Sleep problems (when taken before bed)

Side effects related to allergic reactions

As the name suggests multi-vitamins contain a great number of varying vitamins and minerals and it is possible for an individual to be allergic to one of more of them. Mild reactions are normally limited to a few hives and some itchiness but more serious reaction can occur and may trigger chest pain, shortness of breath or a swollen face. If any of the more serious symptoms occur seek medical help immediately.

Other causes of multi-vitamin side effects

  • Interaction with other vitamins or medications

  • Pregnancy

  • Pre-existing medical conditions

Popular:

  • multisure vitamins side effects

Category: Articles